Ask Health Experts and Get Answers to Your Health Question ASAP
Hello,Answers provided are for informational use only and don't confer patient-provider relationship. My name isXXXXX and I will do whatever I can to try to help you.
Was the diagnosis benign prostate hypertrophy (BPH)? Enlargement of the prostate, a doughnut-shaped gland that surrounds the male urethra, can cause the urinary symptoms you had. Tamulosin shrinks the prostate allowing urine to flow more freely. If tamulosin doesn't work, there are other medications that can be tried. If none of them work, then surgery can be considered.
Please let me know if you have questions.
does the medicine take awhile before it starts to work it has been about 1 week also I don't drink that much liquid to cause this much trips to bathroom
It generally does take several days to see a big difference with full effects at around 2 weeks.
Have you also had blood work to rule out diabetes? Another reason for frequent urination and discomfort can be sexually transmitted diseases. You didn't mention if that could be a factor, so I'm just throwing it in there.
If you aren't feeling a lot better by the end of the week, you need to see your physician again. Meanwhile, avoiding bladder irritants may help a little bit. Those are things like coffee, tea, carbonated drinks of all kinds (soft drinks and beer), and citrus juices. Drinking more water may actually help the situation, although that may seem counter-intuitive. Keeping urine more dilute can make it less irritating so you don't feel the need to go as often,